MAUDE Adverse Event Report: CAREFUSION, INC TRAY SPN WHIT27G3.5 L/B-D/E; ANESTHESIA CONDUCTION KIT

CAREFUSION, INC TRAY SPN WHIT27G3.5 L/B-D/E; ANESTHESIA CONDUCTION KIT
Catalog Number 405699
Medical Device Problem Code Measurement System Incompatibility (2982)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 06/18/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(6).
 
Event or Problem Description
It was reported that treatment failure occurred after use with tray spn whit27g3.5 l/b-d/e.The following information was provided by the initial reporter, "i¿ve had complaints about two failed spinals from the same lot number.I pulled the rest of the trays off our shelf with this lot number." 2 occurrences were reported, but the date and time and patient information were not given.
 
Additional Manufacturer Narrative
Investigation: nine samples were received for evaluation.The vials appear as intended with no obvious defects, the fluid is clear with no sign of contamination, manufacturer¿s coc was provided and accepted as a part of incoming raw material inspection and temperature monitoring data demonstrates the drug was stored under suggested conditions at the mannford facility.All indicators suggest product 405699 lot # 0001274709 contained a drug with acceptable potency.Failure mode could not be confirmed.Over a period of more than 10 years, no test result from samples returned due to ineffective anesthesia has ever failed to meet specifications.The causes of ineffective anesthesia have been well documented in clinical literature for many years.Whereas a strong history of testing has supported that drug potency is not the cause, the actual cause may not always be ascertained.Bd has a long history of test results to support that drug potency issues have not been the cause of ineffective anesthesia events reported to bd through the complaint system.A device history record review of all applicable manufacturing records for lot 0001274709 did not identify any issues that may have contributed to the reported failure mode.Based on the complaint investigation, a probable root cause could not be identified for the reported failure mode.The investigation identified a previous capa (capa 67717) performed by the bd anesthesia quality group that specifically investigated the ¿ineffective anesthesia¿ failure mode.Refer to capa 67717 for additional information regarding the outcome of the investigation.
 
Event or Problem Description

Brand Name
TRAY SPN WHIT27G3.5 L/B-D/E
Common Device Name
ANESTHESIA CONDUCTION KIT
Manufacturer (Section D)
CAREFUSION, INC
400 east foster rd
mannford OK 74044
MDR Report Key8769673
Report Number1625685-2019-00064
Device Sequence Number2043871
Product Code CAZ
UDI-Device Identifier00382904056995
UDI-Public00382904056995
Combination Product (Y/N)N
Initial Reporter StateID
Initial Reporter CountryUS
PMA/510(K) Number
DISCRETION
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source other,user facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 08/16/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date09/30/2020
Device Catalogue Number405699
Device Lot Number0001274709
Initial Date Received by Manufacturer 06/18/2019
Supplement Date Received by Manufacturer06/18/2019
Initial Report FDA Received Date07/08/2019
Supplement Report FDA Received Date08/16/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;